California, 2005High Wind in California, December 31, 2005
December 31, 2005 · NWS MTR · 1 event in 1 county or zone
Funston in San Francisco.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm brought a wind gust to 59 mph at Ft.Funston in San Francisco.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Dec 31, 3:45 AM PST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 31, 3:45 AM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...FIRST PARAGRAPH UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
345 AM PST SAT DEC 31 2005
.DISCUSSION...RAIN CONTINUES TO POUR IN THE N BAY AND THE RIVERS ARE
REALLY RISING. THE NAPA RIVER AT ST HELENA HAS REACHED A RECORD
STAGE. AT 3 AM IT WAS AT 19.6 FEET AND PREPARING TO CREST. THE
RECORD IS 18.5...SET IN 1986. MANY ROADS AND HIGHWAYS IN THE N BAY
ARE CLOSED. THE RUSSIAN RIVER IS FORECAST TO RISE TO AT LEAST 43 FEET
AT GUERNEVILLE BY THIS EVE.
AT 130 AM MODERATE TO HEAVY RAIN WAS STILL FALLING ACROSS THE N BAY.
THE HEAVY RAIN HAS SHIFTED A LITTLE TO THE S...AS FAR AS SAN MATEO
COUNTY...AND THE COLD FRONT IS SLOWLY APPROACHING FROM THE NW BUT
THE N BAY WILL CONTINUE TO GET SOAKED UNTIL AROUND DAWN TDA MAKING A
TOTAL OF ABOUT 20 HOURS OF DRENCHING RAINS OVER THE REGION. 24 HOUR
RAINFALL TOTALS ENDING AT 1 AM IN THE NORTH BAY WERE GENERALLY 3 TO
6 INCHES. HEAVY RAIN IS EXPECTED TO MOVE S THROUGH THE DISTRICT
THIS MRNG AS THE COLD FRONT FINALLY SWEEPS ACROSS THE REGION. WHILE
THE RAIN WILL BE AS INTENSE AS IN THE N BAY...ITS DURATION WILL BE
MUCH SHORTER...ONLY 4-8 HOURS IN MOST PLACES. THIS WILL STILL BE
ENOUGH TIME TO DROP 1-3 INCHES FROM SAN FRANCISCO S WITH HEAVIER
AMOUNTS POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA MTNS.
ANOTHER ELEMENT OF THIS STORM IS WIND. GUSTS HAVE REACHED 68 MPH
AT ANGEL ISLAND...51 MPH AT THE GOLDEN GATE BRIDGE...AND 47 MPH AT
SFO AND WITH THE STRONGEST WINDS USUALLY JUST AHEAD OF THE COLD FRONT
THE PEAK WINDS IN MOST AREAS WILL PROBABLY OCCUR FROM ABOUT 4-8 AM
TDA.
BY MIDAFTN WE SHOULD FINALLY BE DONE WITH THE RAIN AND WIND...AND
COASTAL FLOODING ISSUES WILL END WITH THE RECEDING OF THE TIDE. WE
SHOULD SEE A BREAK IN THE WX FROM SAT AFTN UNTIL SUN AFTN WHEN THE
NEXT STORM ROLLS IN. THIS ONE IS OUT N OF HAWAII...IT DOESNT LOOK
TOO STRONG AT THE MOMENT BUT ITS SUPPOSED TO DEVELOP GOOD DYNAMICS
WITH STRONG DIFFLUENCE AND COLD ADVECTION...AND RAIN WILL RESUME IN
THE N BAY SUN AFTN. UNLIKE THE CURRENT STORM...THE SUN SYSTEM LOOKS
PROGRESSIVE SO IT SHOULD MOVE STEADILY SEWD THRU THE DISTRICT WITH
ONLY A FEW HOURS OF HEAVY RAIN IN ANY ONE SPOT. STILL...THIS WILL
NOT HELP THE FLOOD SITUATION ON THE RUSSIAN AND NAPA RIVERS AND ITS
CONCEIVABLE THAT THEY COULD STAY ABOVE FLOOD STAGE UNTIL SOMETIME ON
MON. THE SUN STORM LOOKS LESS WINDY THAN THE CURRENT ONE AS THE
PARENT SURFACE LOW WILL TRACK MUCH FARTHER N. THE MODELS HAVE BEEN
DEPICTING A SPLIT RAIN PATTERN FOR THIS SYSTEM FOR SEVERAL DAYS WITH
ONE SHOT OF HEAVY RAIN MOVING THRU OUR REGION SUN PM WHILE ANOTHER
HITS SRN CA.
BY MON AFTN WE SHOULD FINALLY BE OUT FROM UNDER THE GUN AS RIDGING
BEGINS TO DEVELOP AND SHIFT THE STORM TRACK TO THE NW. WE MAY NOT
BE COMPLETELY DRY THE REST OF THE WEEK AS THE MODELS BRING A SERIES
OF SHORTWAVES ONSHORE...BUT NO MORE HEAVY RAIN IS FORECAST THRU SAT.
&&
.MARINE...STORM FORCE WINDS ARE STILL BLOWING AT ANGEL ISLAND SO
WILL KEEP STORM WARNING IN EFFECT UNTIL NOON TODAY. GALES WILL
CONTINUE IN THE NORTHERN WATERS UNTIL 9 AM AND IN THE SOUTHERN
WATERS THROUGH THE AFTERNOON. LARGE SWELLS CONTINUE OVER THE
COASTAL WATERS AND THE HIGH SURF ADVISORY REMAINS IN EFFECT.
ALTHOUGH THERE A BRIEF LOWERING OF THE SEAS IS FORECAST ON SUNDAY...
THEY WILL RAMP UP SUBSTANTIALLY LATER IN THE WEEK. WILL
EXTEND THE HIGH SURF ADVISORY THROUGH MIDWEEK.
&&
.AVIATION...NASTY MORNING FOR BAY AREA TERMINALS AS THE SLOW MOVING
FRONT MOVES SOUTH ACROSS THE AREA. LOW CEILINGS AND VISIBILITY
RESTRICTIONS IN PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH THE
MORNING. ALSO...WIND GUSTS AT SFO CONTINUE TO BE GREATER THAN 30
KNOTS AND AN AIRPORT WEATHER WARNING REMAINS IN EFFECT FOR SFO
THROUGH 7AM. HOWEVER THAT WILL BE EXTENDED THROUGH NOON AS
THE STRONG WINDS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA....GLW.....PT ARENA TO PT PIEDRAS BLANCAS AND MRY BAY.
.TDA TIL NOON...STORM WARNING...SFO BAY.
.TDA.........HIGH SURF ADVISORY FOR ENTIRE COAST.
.THIS MRNG...HIGH WIND WARNING...COASTAL AND MOUNTAIN
AREAS OF THE SAN FRANCISCO BAY AREA.
.THIS MRNG...WIND ADVISORY...NORTH AND EAST BAY AREA VALLEYS...
SANTA CLARA VALLEY AND MONTEREY
AND SAN BENITO COUNTIES.
.THIS MRNG...URBAN/SMALL STREAM FLOOD WARNING FOR MOST OF THE
SFO BAY AREA.
.TDA TIL 4 PM...URBAN/SMALL STREAM FLOOD WARNING FOR SANTA CRUZ
COUNTY.
.6 AM TO 2PM TDA...COASTAL FLOOD ADVISORY FOR THE ENTIRE COAST.
.TDA.........URBAN/SMALL STREAM FLOOD ADVISORY FOR MONTEREY...
SAN BENITO...AND SANTA CLARA COUNTIES.
.TODAY THROUGH SUNDAY...FLOOD WARNING FOR THE NAPA AND
RUSSIAN RIVERS IN NAPA/SONOMA COUNTIES.
&&
PUBLIC FORECAST: MARKKANEN
AVIATION/MARINE: ANDERSON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 31, 5:00 AM PST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 AM PST SAT DEC 31 2005
CAZ006-505>512-011300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
500 AM PST SAT DEC 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
EXCEPT FOR THE SANTA CLARA VALLEY...AND ALSO FOR SANTA CRUZ COUNTY.
.DAY ONE...TODAY
A PACIFIC STORM WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN AND
STRONG WINDS TO THE AREA THIS MORNING. RECENT HEAVY RAINS HAVE
SATURATED THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
RAPID RUNOFF AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS
LIKELY AND AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR
MOST OF THE BAY AREA THIS MORNING...AND FOR SANTA CRUZ COUNTY UNTIL
4 PM TODAY.
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
A HIGH WIND WARNING IS IN EFFECT UNTIL NOON TODAY FOR COASTAL AREAS
FROM SONOMA COUNTY SOUTH THROUGH THE SAN FRANCISCO PENINSULA COAST...
AND ALSO FOR THE MOUNTAINS IN THE SAN FRANCISCO BAY AREA. OTHER
PARTS OF THE BAY AREA HAVE A WIND ADVISORY IN EFFECT UNTIL NOON.
WINDS ARE FORECAST TO GUST AS HIGH AS 60 MPH THIS MORNING.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
LARGE SWELL IN EXCESS OF 15 FEET WILL BREAK ALONG THE ENTIRE COAST
TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT TODAY.
* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER STORM WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SUNDAY AFTERNOON INTO EARLY MONDAY. RECENT HEAVY RAINS HAVE
SATURATED THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
RAPID RUNOFF AND THE POTENTIAL FOR MORE FLOODING ACROSS THE ENTIRE
AREA...AND MORE HIGH SURF IS EXPECTED ALONG THE COAST INTO MONDAY.
THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...
1. FLOOD WARNING FOR THE RUSSIAN AND NAPA RIVERS THROUGH SUNDAY
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
2. URBAN AND SMALL STREAM FLOOD WARNING FOR ALL BAY AREA COUNTIES
EXCEPT SANTA CLARA UNTIL NOON SATURDAY AND FOR SANTA CRUZ COUNTY
UNTIL 4 PM SATURDAY
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
3. HIGH WIND WARNING FROM SONOMA COUNTY SOUTH THROUGH THE SAN
FRANCISCO PENINSULA THROUGH NOON TODAY. WIND ADVISORY FOR SANTA
CLARA...SAN BENITO...AND MONTEREY COUNTIES THROUGH NOON TODAY.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
4. COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY FOR THE ENTIRE
COAST ON SATURDAY
* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ513>518-011300-
BIG SUR COAST-SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
500 AM PST SAT DEC 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTEREY AND SAN BENITO
COUNTIES AND THE SANTA CLARA VALLEY
.DAY ONE...TODAY
A WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL NOON TODAY.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL NOON
TODAY FOR THE SANTA CLARA VALLEY...AND FOR MONTEREY AND SAN BENITO
COUNTIES UNTIL 4 PM TODAY.
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KMTR - SFOFLSMTR
FOR DETAILS
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL OCCUR AGAIN SUNDAY
NIGHT. MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE WITH THESE
STORMS.
MARKKANEN
In the hours before
Local storm report, Dec 31, 2:01 AM PST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
201 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLOOD REDWOOD CITY 37.52N 122.21W
12/31/2005 SAN MATEO CA LAW ENFORCEMENT
NB INTERSTATE 101 AT 3RD AVE. FLOODED
0149 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
8TH STREET AT NAPA ROAD FLOODED.
0122 AM FLOOD NOVATO 38.09N 122.56W
12/31/2005 MARIN CA NWS EMPLOYEE
INTERSTATE 101 CLOSED. ALL LANES FLOODED.
0119 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
SR116 FLOODED. MULTIPLE CARS STRANDED.
&&
STANDERSLocal storm report, Dec 31, 3:01 AM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
301 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLOOD CALISTOGA 38.58N 122.58W
12/31/2005 NAPA CA LAW ENFORCEMENT
MULTIPLE MUD SLIDES BETWEEN SAINT HELENA ROAD AND
PETRIFED FOREST ROAD.
0244 AM FLOOD SAN JOSE 37.30N 121.85W
12/31/2005 SANTA CLARA CA LAW ENFORCEMENT
SR35 AT BEAR CREEK ROAD. MUD SLIDE BLOCKING LANES.
0216 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
DEERWOOD DRIVE AT REDWOOD HIGHWAY IS FLOODED.
0202 AM FLOOD 5 S NAPA 38.23N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
SR12 AT I-80 CLOSED DUE TO FLOODING.
&&
STANDERSLocal storm report, Dec 31, 4:00 AM PST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
SB INTERSTATE 101 FLOODED AT PETALUMA BLVD.
0355 AM HIGH SUST WINDS 6 NNE DALY CITY 37.77N 122.43W
12/31/2005 40 MPH SAN FRANCISCO CA TRAINED SPOTTER
WIND 40MPH GUST TO 47MPH.
0349 AM FLOOD SAN RAFAEL 37.98N 122.51W
12/31/2005 MARIN CA LAW ENFORCEMENT
INTERSTATE 101 CLOSED IN BOTH DIRECTIONS AT SAN ANTONIO
ROAD.
0309 AM FLOOD YOUNTVILLE 38.39N 122.37W
12/31/2005 NAPA CA LAW ENFORCEMENT
OAKVILLE CROSS ROAD AT SILVERADO TRAIL CLOSED DUE TO
FLOODING.
0300 AM HIGH SUST WINDS 3 SE TIBURON 37.86N 122.42W
12/31/2005 41 MPH MARIN CA OFFICIAL NWS OBS
ANGEL ISLAND 41MPH GUST TO 64MPH.
&&
STANDERSLocal storm report, Dec 31, 5:11 AM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
511 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
SR12 CLOSED AT SMITH ROAD CLOSED DUE TO FLOODING.
0439 AM FLOOD SAN JOSE 37.30N 121.85W
12/31/2005 SANTA CLARA CA LAW ENFORCEMENT
SR17 MUD SLIDE IN BOTH LANES.
0439 AM FLOOD PETALUMA 38.24N 122.63W
12/31/2005 SONOMA CA LAW ENFORCEMENT
NB INTERSTATE 101 FLOODED WITH 1 FOOT OF WATER AT E
WASHINGTON STREET.
0439 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
SR12 AT MEADOWBROOK. TRAILER PARK IS FLOODING.
0427 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
SB INTERSTATE 101 FLOODED AT AT PETALIMA BLVD. 2 FEET OF
WATER ON ROADWAY.
0407 AM FLOOD ANTIOCH 37.99N 121.80W
12/31/2005 CONTRA COSTA CA LAW ENFORCEMENT
RAILROAD AVE. AT CANYON LAKE ROAD FLOODED.
0403 AM HIGH SUST WINDS 3 S SAUSALITO 37.81N 122.49W
12/31/2005 0 MPH MARIN CA OFFICIAL NWS OBS
GOLDEN GATE BRIDGE WIND 46MPH GUSTING TO 56MPH
0401 AM NON-TSTM WND GST SAN BRUNO 37.62N 122.43W
12/31/2005 60 MPH SAN MATEO CA ASOS
SAN FRANCISCO AIRPORT ASOS
&&
STANDERSLocal storm report, Dec 31, 6:00 AM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLOOD 6 NNE DALY CITY 37.77N 122.43W
12/31/2005 SAN FRANCISCO CA TRAINED SPOTTER
I-680 ALL LANES CLOSED AT THE TOWN OF BENICIA DUE TO
FLOODING.
0541 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
RIVER ROAD AT SLUSSER RD CLOSED DUE TO FLOODING.
0538 AM HIGH SUST WINDS 3 SE TIBURON 37.86N 122.42W
12/31/2005 55 MPH MARIN CA OFFICIAL NWS OBS
ANGEL ISLAND 55MPH GUSTS TO 75MPH.
0535 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
FLOODING AND BOULDERS IN ROADWAY AT LICHAU RD. AT COLD
SPRINGS RD.
0529 AM FLOOD PINOLE 38.01N 122.32W
12/31/2005 CONTRA COSTA CA LAW ENFORCEMENT
EB I-80 FLOODED AT WILLOW AVE.
0514 AM FLOOD OAKLAND 37.77N 122.22W
12/31/2005 ALAMEDA CA LAW ENFORCEMENT
NB I-880 FLOODED AT 98TH AVE.
&&
STANDERSLocal storm report, Dec 31, 6:29 AM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
629 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
ATLAS PEAK RD AT WESTGATE DR FLOODED. SEVERAL CARS
INNUNDATED.
0609 AM FLOOD SAN RAFAEL 37.98N 122.51W
12/31/2005 MARIN CA LAW ENFORCEMENT
INTERSTATE 101 AT BRIDGE BLVD CLOSED DUE TO FLOODING.
0556 AM HIGH SUST WINDS TIBURON 37.89N 122.46W
12/31/2005 64 MPH MARIN CA OFFICIAL NWS OBS
ANGEL ISLAND WIND 64MPH GUST TO 77MPH.
0556 AM HIGH SUST WINDS 3 S SAUSALITO 37.81N 122.49W
12/31/2005 47 MPH MARIN CA OFFICIAL NWS OBS
GOLDEN GATE BRIDGE 47MPH GUST TO 61MPH.
0548 AM HIGH SUST WINDS OAKLAND 37.77N 122.22W
12/31/2005 0 MPH ALAMEDA CA ASOS
OAKLAND AIRPORT 40MPH GUST TO 51MPH.
0622 AM FLOOD CALISTOGA 38.58N 122.58W
12/31/2005 NAPA CA LAW ENFORCEMENT
SR128 AT TUBBS LANE TOTALLY FLOODED. ROAD CLOSED.
0625 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
SR116 AT BROWNS LANE. 3 FEET OF WATER ON ROADWAY.
&&
STANDERSHigh Wind, San Francisco
- When
- December 31, 7:00 AM PST to 7:05 AM PST
- Where
- San Francisco forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.778, -122.442 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, December 31, 20051 death · $7.0 million · 1 event
- Flood in California, December 31, 2005$108 million · 1 event
- Flood in California, December 31, 2005$107 million · 1 event
- Flood in California, December 31, 2005$22 million · 1 event
- Flooding in Nevada, December 31, 2005$11 million · 5 events
- Flood in California, December 31, 2005$8.8 million · 1 event
- Flood in California, December 31, 2005$5.0 million · 1 event
- Flood in California, December 31, 2005$2.5 million · 1 event
- Flood in Oregon, December 31, 2005$450,000 · 1 event
- Coastal Flood in California, December 31, 2005$340,000 · 1 event
- Strong Wind in California, December 31, 2005$25,000 · 2 events
- Strong Wind in California, December 31, 2005$12,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482512.